Tokyo Journal of Mathematics

Nested Square Roots and Poincaré Functions

Noboru AOKI and Shota KOJIMA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We are concerned with finitely nested square roots which are roots of iterations of a real quadratic polynomial $x^2-c$ with $c\geq 2$, and the limits of such nested square roots. We investigate how they are related to a Poincaré function $f(x)$ satisfying the functional equation $f(sx)=f(x)^2-c$, where $s=1+\sqrt{1+4c}$. Our main theorems can be viewed as a natural generalization of the work of Wiernsberger and Lebesgue for the case $c=2$. The key ingredients of the proof are some analytic properties of $F(x)$, which have been intensively studied by the second author using infinite compositions.

Article information

Source
Tokyo J. Math., Volume 39, Number 1 (2016), 241-269.

Dates
First available in Project Euclid: 22 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1471873313

Digital Object Identifier
doi:10.3836/tjm/1471873313

Mathematical Reviews number (MathSciNet)
MR3543142

Zentralblatt MATH identifier
1360.39011

Subjects
Primary: 97I70: Functional equations
Secondary: 30D05: Functional equations in the complex domain, iteration and composition of analytic functions [See also 34Mxx, 37Fxx, 39-XX] 33B10: Exponential and trigonometric functions

Citation

AOKI, Noboru; KOJIMA, Shota. Nested Square Roots and Poincaré Functions. Tokyo J. Math. 39 (2016), no. 1, 241--269. doi:10.3836/tjm/1471873313. https://projecteuclid.org/euclid.tjm/1471873313


Export citation

References

  • M. Aschenbrenner and W. Bergweller, Julia's equation and differential transcendence, arXiv:1307.6381
  • G. Koenigs, Recherches sur les intégrales de certaines équations fonctionnelles, Ann. Sci. Ec. Norm. Sup. (3) 1 (1884), Supplement, 3–41.
  • S. Kojima, A generalization of trigonometric functions by infinite compositions of functions (in Japanese), Master Thesis at Rikkyo Univerity 2009.
  • S. Kojima, On the infinite compositions of functions, Doctor Thesis at Rikkyo University 2011.
  • S. Kojima, On the convergence of infinite compositions of entire functions, Arch. Math. 98 (2012), 453–465.
  • H. Lebesgue, Sur certaines expressions irrationelles illimités, Bull. Calcatta Math. Soc. 29 (1937), 17–28.
  • H. Lebesgue, Sur certaines expressions irrationelles illimités, Bull. Calcatta Math. Soc. 30 (1938), 9–10.
  • H. Shapiro, Composition operators and Schröder's functional equation, Contemp. Math. 213 (1998), 213–228.
  • M. P. Wiernsberger, Sur les polygones et les radicaux carrés superposés, Journal Reine Angew. Math. 130 (1905), 144–152.